Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 15, 2006, 10:30 AM CDT for Wichita County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2006, 10:30 AM CDT (15:30 UTC)
- Expired
- Oct 15, 2006, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Wichita County, TX
The radar
The Altus AFB radar (KFDR), 57 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 151530 FFWOUN TXC485-151830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1030 AM CDT SUN OCT 15 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... WICHITA COUNTY IN NORTHERN TEXAS * UNTIL 130 PM CDT * AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER MUCH OF WICHITA COUNTY WHERE THREE TO FOUR INCHES OF RAIN HAD ALREADY FALLEN IN SOME AREAS THROUGH MID MORNING. SEVERAL COUNTY ROADS WERE ALREADY CLOSED DUE TO HIGH WATER... WHILE SOME ROADS IN THE WICHITA FALLS AREA WILL ALSO LIKELY REQUIRE CLOSING DURING THE MORNING. ADDITIONAL RAINFALL RATES OF BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH PER HOUR ARE LIKELY THROUGH MID DAY. * LOCATIONS IN THE WARNING INCLUDE WICHITA FALLS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER GROUND. LAT...LON 3383 9884 3383 9843 3402 9842 3408 9885 $$ CJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 3:17 AM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Oct 15, 3:17 AM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 317 AM CDT SUN OCT 15 2006 .DISCUSSION... MANY AREAS WILL SEE SIGNIFICANT RAINFALL TODAY INTO TOMORROW. AN UPPER LOW OVER THE SOUTHWEST U.S. WILL SEND SEVERAL DISTURBANCES ACROSS SOUTHERN PLAINS OVER THE NEXT 36 HRS BEFORE THE MAIN LOW OPENS UP AND MOVES EAST. SYSTEM HAS TAPPED RICH PACIFIC MOISTURE AND THESE WILL BE EFFICIENT RAIN PRODUCERS WITH PRECIPITAL WATER APPROACHING TWO INCHES. WOULD NOT BE SURPRISED TO SEE SOME LOCALES GET IN EXCESS OF 4 INCHES BEFORE THINGS END LATE TOMORROW. ARE ALREADY SEEING SOME 1 TO 2 INCH RAINFALL ACROSS SOUTHWEST OK INTO N TEXAS JUST IN THE LAST COUPLE OF HOURS. IF THESE TYPES OF TRENDS CONT WILL NEED TO MONITOR FOR POSSIBLE FLOODING ISSUES. AREA WILL CATCH A BREAK ON TUESDAY BEFORE LONGER WAVE TROUGH KICKING CURRENT SYSTEM OUT WILL GRADUALLY MOVE ACROSS. THIS WILL BE ACCOMPANIED BY A SFC COLD FRONT WHICH WILL MOVE SOUTH THROUGH THE AREA ON WEDNESDAY. THIS SYSTEM WILL NOT HAVE THE MOISTURE AND NOT EXPECTING MUCH IN THE WAY OF RAIN WITH IT... HOWEVER WILL KEEP LOW POPS WED INTO EARLY THU AS FRONT MOVE THROUGH. AFTER A QUICK WARM UP ON TUE COOLER AIR WILL MOVE SOUTH ON WED. PARTS OF AREA WILL AGAIN FLIRT WITH FROST/FREEZE BOTH THU AND FRI MORNING. REINFORCING SHOT OF COOL AIR MOVES SOUTH OUT OF WESTERN CANADA INTO SOUTHERN PLAINS BY NEXT WEEKEND. UPPER AIR PATTERN BY THIS TIME IS WELL NORTH AND REMAINDER OF FORECAST REMAINS DRY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 59 67 56 / 100 90 70 10 HOBART OK 66 60 73 55 / 100 80 50 10 WICHITA FALLS TX 70 61 75 58 / 100 90 70 10 GAGE OK 65 59 73 52 / 90 70 30 10 PONCA CITY OK 64 57 65 53 / 100 80 60 10 DURANT OK 71 62 69 60 / 80 90 70 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/30
Hazardous weather outlook, Oct 15, 6:55 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT SUN OCT 15 2006
OKZ004>048-050>052-TXZ083>090-151700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
655 AM CDT SUN OCT 15 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A STORM SYSTEM OVER ARIZONA WILL TRACK EAST TODAY AND TONIGHT. AHEAD
OF THE SYSTEM...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS
WILL OCCUR OVER MUCH OF WESTERN NORTH TEXAS AND OKLAHOMA.
INSTABILITY WILL REMAIN LOW...THEREFORE SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY OCT 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
RAINFALL AMOUNTS WILL APPROACH 5 INCHES ACROSS PARTS OF WESTERN NORTH
TEXAS AND SOUTHWEST OKLAHOMA WHICH WILL CAUSE SOME FLOODING OF
SMALL STEAMS...CREEKS AND FLOOD PRONE AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL CONTINUE MONDAY...ESPECIALLY ACROSS CENTRAL
AND EASTERN PARTS OF OKLAHOMA. THUNDERSTORM CHANCES WILL DIMINISH
BY MONDAY NIGHT AS A STORM SYSTEM MOVES EAST OF THE AREA.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ON SUNDAY AND MONDAY WILL LIKELY CAUSE SOME
FLOODING PROBLEMS ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:28 AM CDT | Flood Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 27 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.